How to get rid of dark shadow on your upper lip? (Photo)

My dermatologist prescribed me OBAGI treament and after using hydroquinone and retin A, my upper lip became darker and it won't fade

Doctor Answers 1

Hyperpigmentation

Occasionally on some sensitive skin types, hydroquinone can cause inflammation which can lead to hyperpigmention. Hyperpigmented areas of the face are more challenging to treat in patients who tend to have darker complexions and more natural pigment at baseline. If these areas changed only recently, they may improve over time naturally if kept out of the sun. It is important to wear sunblock and to protect the areas when outside. Energy-based treatments such as laser and intense-pulsed light are options if the dark areas have not begun to fade after several months, but again there is a risk it may make skin darker or too light compared to surrounding skin.  For the best treatment options, it is important to visit an expert for an in-person examination. Hope this helps!

Johnson C. Lee MD
Plastic Surgery


Beverly Hills Physician
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.